Alert archive / Tennessee / River Flood Advisories in 2012

River Flood Advisory 7, NWS Nashville, TN

December 24, 2012Bedford County, Tennessee

NWS Nashville, TN issued this river flood advisory at Dec 24, 2012, 9:27 AM CST for Bedford County, Tennessee. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2012, 9:27 AM CST (15:27 UTC)
Expired
Dec 25, 2012, 3:43 AM CST
In force
18 hr
Issued by
NWS Nashville, TN

County Bedford County, TN

The radar

The Northeast Alabama radar (KHTX), 73 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wartrace Creek at Wartrace (WRTT1).

Action stage
9 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03597590, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

077 
WGUS84 KOHX 241527
FLSOHX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE NASHVILLE TN 
927 AM CST MON DEC 24 2012

 
...THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A FLOOD ADVISORY FOR
THE FOLLOWING RIVERS IN MIDDLE TENNESSEE...

  WARTRACE CREEK NEAR WARTRACE AFFECTING BEDFORD COUNTY 

. MODERATE TO HEAVY RAINFALL OVERNIGHT HAS CAUSED WARTRACE CREEK TO REACH ADVISORY
STAGE.lITTLE ADDITIONAL RISE IS EXPECTED TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC003-250327-
/O.NEW.KOHX.FL.Y.0007.121224T1527Z-121226T0323Z/
/WRTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
927 AM CST MON DEC 24 2012

THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A
* FLOOD ADVISORY FOR
  THE WARTRACE CREEK NEAR WARTRACE
* AT 09AM MONDAY THE STAGE WAS 9.2 FEET.
* FLOOD STAGE IS 14.0 FEET.
* AT 9.0 FEET...WATER BEGINS TO INUNDATE WINETTE AYERS PARK

$$
2 follow-up statements
117 
WGUS84 KOHX 241531
FLSOHX

FLOOD ADVISORY 
NATIONAL WEATHER SERVICE NASHVILLE TN 
931 AM CST MON DEC 24 2012

 
...THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A FLOOD ADVISORY FOR
THE FOLLOWING RIVERS IN MIDDLE TENNESSEE...

  WARTRACE CREEK NEAR WARTRACE AFFECTING BEDFORD COUNTY 

. MODERATE TO HEAVY RAINFALL OVERNIGHT HAS CAUSED WARTRACE CREEK TO 
REACH ADVISORY STAGE. LITTLE ADDITIONAL RISE IS EXPECTED TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC003-250327-
/O.NEW.KOHX.FL.Y.0007.121224T1531Z-121226T0323Z/
/WRTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
931 AM CST MON DEC 24 2012

THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A
* FLOOD ADVISORY FOR
  THE WARTRACE CREEK NEAR WARTRACE
* AT 09AM MONDAY THE STAGE WAS 9.2 FEET.
* FLOOD STAGE IS 14.0 FEET.
* AT 9.0 FEET...WATER BEGINS TO INUNDATE WINETTE AYERS PARK

$$
949 
WGUS84 KOHX 250943
FLSOHX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE NASHVILLE TN 
343 AM CST TUE DEC 25 2012

 
...THE FLOOD ADVISORY IS CANCELLED FOR THE WARTRACE CREEK...
 
  WARTRACE CREEK NEAR WARTRACE AFFECTING BEDFORD COUNTY
 
.WARTRACE CREEK HAS FALLEN BELOW ACTION STAGE...AND WILL CONTINUE TO FALL 
THROUGH THE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC003-251013-
/O.CAN.KOHX.FL.Y.0007.000000T0000Z-121225T0943Z/
/WRTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
343 AM CST TUE DEC 25 2012

THE FLOOD ADVISORY IS CANCELLED FOR
  THE WARTRACE CREEK NEAR WARTRACE
* AT 03AM TUESDAY THE STAGE WAS 3.6 FEET AND FALLING.

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Dec 24, 5:25 AM CST, 4 hours 2 minutes earlier.

Area forecast discussion, Dec 24, 5:25 AM CST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
525 AM CST MON DEC 24 2012

.UPDATE...ADDED AVIATION SECTION FOR 12Z TAF'S.

&&

.AVIATION...BNA/CKV/CSV...COLD FRONT MOVING ACROSS MIDDLE
TENNESSEE THIS MORNING, BRINGING LIGHT TO MODERATE RAINFALL,
FOG, AND LOW CIGS. EXPECT IFR CONDITIONS FOR MUCH OF THE MORNING,
WITH CIGS IMPROVING DURING THE AFTERNOON AND EVENING AT BNA AND
CKV, AND REMAINING VFR OVERNIGHT. CSV WILL LIKELY EXPERIENCE LOW
CIGS THROUGHOUT THE DAY, WITH POSSIBLE LIFR CONDITIONS DEVELOPING
OVERNIGHT AS VV'S DROP TO NEAR ZERO AND VSBY AS LOW AS 1/2 MILE.

&&

.PREV DISCUSSION... /ISSUED 401 AM CST MON DEC 24 2012/

DISCUSSION...LOW PRESSURE SYSTEM CENTERED OVER THE MID MS VALLEY WILL
CONTINUE NEWD TODAY WITH RAIN CHANCES DIMINISHING DURING THE DAY.
COOLER TONIGHT WITH LOWS IN THE 30S BUT NO PRECIP EXPECTED.

NEXT SYSTEM DEVELOPS OVER TX ON TUE IN RESPONSE TO A VIGOROUS
UPPER WAVE THAT DIVES SEWD THROUGH THE ROCKIES EARLY TUE. THE SFC
LOW THEN MOVES NEWD THROUGH THE LOWER MS VALLEY TO A POSITION NEAR
MACON COUNTY EARLY WED MORNING. THIS IS A STRONG SFC LOW AND IS
PUSHING CONSIDERABLE MOISTURE AHEAD OF IT. THUS HPC IS SPITTING
OUT 1.25 TO 2.00 INCHES OF RAINFALL OVER THE AREA FOR THE DAY 1-3
TIME PERIOD. HAVE ALSO INCLUDED A MENTION OF TSTMS FOR SRN/SERN
COUNTIES ON TUE PM.

SO...HOW MUCH OF THAT RAINFALL WILL BE SNOW...APPARENTLY VERY
LITTLE. THE TRACK OF THE SFC LOW SEEMS TO BE A BIT FURTHER TO THE
WEST COMPARED WITH LAST NIGHTS RUN. THUS ANY SNOW AMOUNTS HAVE
BEEN REDUCED. IT APPEARS NOW THAT THE FAR NERN COUNTIES COULD GET
25 TO .50 INCHES OF SNOW LATE TUE NIGHT AND WED AM WITH THE NRN
CUMBERLAND PLATEAU GETTING LESS THAN A HALF INCH LATE WED AND WED
EVENING. ELSEWHERE A DUSTING IS POSSIBLE WED PM/EVE.

OF COURSE IT WILL BE TURNING COLDER FOR WED NGT AND THU WITH HIGHS
ON THU IN THE UPPER 30S TO NEAR 40 AND LOWS THU NGT IN THE MID 20S.
NO SIGNIFICANT WEATHER EXPECTED FOR THU THROUGH FRI AM.

SELY FLOW RETURNS THU NGT AS THE NEXT SYSTEM DEVELOPS OVER THE
LOWER PLAINS. MOISTURE PUSHES BACK INTO THE AREA ON FRI WITH A
CHANCE OF RAIN FOR FRI PM AND BEYOND. ONE CAUTION HERE...WITH THE
COLD AIR MASS STILL IN PLACE...IF THE PRECIP COMES IN EARLIER THAN
EXPECTED IT WOULD LIKELY HAVE A FREEZING RAIN COMPONENT.

RAIN CHANCES CONTINUE THROUGH FRI AND WILL LIKELY BE A MIXED BAG
OF RAIN AND SNOW. COLD AIR MOVES IN ON SAT WITH A CHANCE OF SNOW
IN THE MIDDLE AND EAST SECTION ON SAT NGT. HIGH PRESSURE OVER THE
AREA THROUGH SUN.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

ROSE
Hazardous weather outlook, Dec 24, 5:03 AM CST, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
503 AM CST MON DEC 24 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-251115-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
503 AM CST MON DEC 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

A POTENTIAL WINTER STORM IS EXPECTED TO IMPACT PARTS OF THE REGION
LATE CHRISTMAS NIGHT THROUGH WEDNESDAY AND INTO WEDNESDAY
EVENING. AT THIS TIME, IT APPEARS MIDDLE TENNESSEE WILL BE IN A
TRANSITION ZONE WITH A MIX OF RAIN AND SNOW. THE STORM IS EXPECTED
TO TRACK DIRECTLY ACROSS THE MID STATE, WITH THE COLDEST
TEMPERATURES AND HEAVIER SNOWFALL OCCURRING IN AREAS TO OUR NORTH
AND WEST. ACCUMULATIONS ARE EXPECTED TO BE UNDER ONE INCH. PEOPLE
PLANNING TRAVEL, ESPECIALLY TO THE WEST AND NORTH OF MIDDLE
TENNESSEE, SHOULD MONITOR UPDATED FORECASTS CLOSELY OVER THE NEXT
COUPLE OF DAYS.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

ROSE

Nearby

River Flood Advisories in Tennessee, 2012Every river flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.